Category: 

How Safe are Brazilian Diet Pills?

Article Details
  • Written By: Henry Gaudet
  • Edited By: A. Joseph
  • Last Modified Date: 29 November 2016
  • Copyright Protected:
    2003-2016
    Conjecture Corporation
  • Print this Article
Free Widgets for your Site/Blog
Snake charmers get snakes to “dance” because of the movement of their flute-like instruments, not their music.  more...

December 4 ,  1945 :  The United States Senate approved of US participation in the United Nations.  more...

Advocates of Brazilian diet pills suggest that these dietary supplements can quickly and safely produce dramatic weight loss results, but the United States Food and Drug Administration (FDA) issued a consumer warning in January 2006 outlining the dangers of these pills. According to the FDA, these Brazilian diet pills contain a number of controlled substances, some of which are used in prescription medications. The FDA warns that the use of these supplements exposes dieters to serious side effects and health risk.

Despite being labeled and sold as dietary supplements, Brazilian diet pills contain prescription ingredients. Brazilian diet pills contain chlordiazepoxide hydrochloride (HCl), the active ingredient in the anti-anxiety medication Librium®. The pills also contain fluoxetine HCl, the active ingredient of Prozac®, which is used to treat depression. These substances can be dangerous when used without supervision and should be used only under the direction of a medical professional. Even under a doctor’s orders, chlordiazepoxide HCl and fluoxetine HCl are not recommended as a method of weight control.

Ad

Brazilian diet pills also contain fenproporex, a controlled substance not approved for any medical use in the U.S. When ingested, fenproporex is converted in the body to an amphetamine, and it has caused dieters to test positive for amphetamine use. Employees who use Brazilian diet pills and who are required to submit to drug testing usually are not aware of the supplement’s effects, leaving them surprised, confused and unable to account for the test results. Some dieters have lost jobs because of drug tests that were failed while they were taking these supplements.

Chemicals found in these diet pills can have a profound effect on the body and trigger a number of side effects. The combination of amphetamines, anti-depressants and other active ingredients can cause drowsiness, blurred vision, dizziness, constipation, diarrhea, mood swings and suicidal thinking. This cocktail also has addictive properties, and dieters might suffer withdrawal symptoms when reducing dosage or stopping entirely. Dieters concerned about any of these symptoms should consult a doctor.

Other medications also might cross-react with any of these active ingredients. The number and variety of substances present in Brazilian diet pills make reactions with prescription and nonprescription medication even more likely. When these diet pills are taken with birth control pills, women might notice excessive or unusual bleeding or a disruption of the normal cycle. Antidepressants and other mood-leveling medication might react strongly to these pills as well. Dieters experiencing any unusual effects should seek medical advice as soon as possible.

Ad

You might also Like

Recommended

Discuss this Article

anon341783
Post 3

Safe is the most important thing I always consider before buying any weight loss supplement. I have been scammed before and as they say, "once is enough, and twice is stupidity!" I had my fair share of struggles to lose weight and the only natural weight loss pill that helped me is through prescopodene.

One of the effects I like it is the appetite suppression. I have felt it within the first day of using it and three months after, with no side effects, and 30 pounds lost. Great pill indeed!

robbie21
Post 2

@MrsWinslow - You make a good point, and a friend of mine had a terrible experience with herbal diet pills a few years back. She was taking "herbal phen-fen," which contains St. John's wort and ephedra, and it interfered with blood thinner. She wound up in the hospital.

Your suggestions are not bad ones, but for some people, trying to jump right into a program with both feet may be counterproductive. It might work better to try just making one little change at a time. For instance, if your family doesn't eat dinner together most nights or if you do not eat regular meals, that needs to be your starting place.

Or try replacing one snack a day with a piece of whole fruit. Or you can start with exercise, since exercising will make you want healthier foods.

MrsWinslow
Post 1

If you are spending time reading articles like this one and looking for diet aids, you just aren't where you need to be yet.

Any medication has side effects and risks. You're willing to risk your health to lose weight? Isn't the point of losing weight to *improve* your health?

There are a million healthy ways to lose weight. There are commercial programs that provide you with food, like NutriSystem or Gold's Gym Diet-To-Go. There are support groups like Weight Watchers, either in person or online. You can see a nutritionist and/or a personal trainer.

If you are willing to spend money on unproven and possibly dangerous diet aids, why not spend it on something safe and really healthy?

Post your comments

Post Anonymously

Login

username
password
forgot password?

Register

username
password
confirm
email